MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI OPEN-IRRIGATED ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI OPEN-IRRIGATED ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM9620K20
Medical Device Problem Codes Signal Artifact/Noise (1036); Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was received for analysis after decontamination; the upn and lot number match those provided by the customer.The returned device has a bend located approximately 16 mm from the distal tip, which is proximal to ring three.Each of the rings around the mini electrodes appears to be cracked.In addition to the crack, a section of the ring around mini electrode three appears to be missing.Continuity checks revealed no electrical opens or shorts; all electrode, thermistor, and sensor resistance measurements were within specification.The steering knob and tenstion control knob functioned properly in both lock and unlock positions.No abnormal resistenace was felt when actuating the steering mechanism.Ablation was verified using a maestro generator 4000 and metriq pump and the device was found to be within specification.X-ray revealed a bend in the center support.Tip motion was evaluated and the device passed both the right and left curve tests.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is design specification as the device problem was traced back to the design specifications.(b)(4).
 
Event or Problem Description
Reportable based on analysis completed march 07, 2018.It was reported an intellatip mifi¿ oi ablation catheter was selected for use.The catheter had a kinked tip and noise was observed on multiple mifi electrograms.The procedure was completed with another catheter and there were no patient complications.However, returned device analysis revealed a section of the ring around mini electrode three was missing.

Brand Name
INTELLATIP MIFI OPEN-IRRIGATED ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7380907
Report Number2134265-2018-02643
Device Sequence Number19267725
Product Code OAD
UDI-Device Identifier08714729848691
UDI-Public08714729848691
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2020
Device Model NumberM004PM9620K20
Device Catalogue NumberPM9620K2
Device Lot Number20548241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2018
Initial Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1